Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this special weather statement at Jul 22, 2021, 3:01 PM CDT for Jim Wells County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2021, 3:01 PM CDT (20:01 UTC)
- Expired
- Jul 22, 2021, 3:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Corpus Christi, TX
County Jim Wells County, TX
The radar
The Corpus Christi radar (KCRP), 74 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1803 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
932 WWUS84 KCRP 222001 SPSCRP Special Weather Statement National Weather Service Corpus Christi TX 301 PM CDT Thu Jul 22 2021 TXZ240-241-222045- Jim Wells-Duval- 301 PM CDT Thu Jul 22 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUVAL AND NORTHWESTERN JIM WELLS COUNTIES... At 300 PM CDT, a strong thunderstorm was located near San Diego, moving north at 15 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Tecalote. This includes US Highway 281 between mile markers 658 and 660. If outdoors, consider seeking shelter inside a building. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2777 9818 2781 9842 2801 9844 2797 9806 TIME...MOT...LOC 2000Z 190DEG 13KT 2785 9827 $$ ADAMS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Jul 22, 12:38 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 22, 12:38 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1238 PM CDT Thu Jul 22 2021 .AVIATION...18Z TAFs COT currently at MVFR with all other sites at VFR. Expect predominantly VFR conditions through this TAF cycle with periods of MVFR cigs/vsbys possible. Showers and thunderstorms will be possible across S TX this afternoon into the early evening hours. Expect precipitation chances to diminish overnight into Friday as a drier airmass moves into the area. Lingering moisture could lead to a shower or thunderstorm at the VCT terminal during early FRI AM. && .PREV DISCUSSION... /Issued 328 AM CDT Thu Jul 22 2021/ SHORT TERM (Today through Friday)... The mid to upper level low over West-Central Texas will continue to slide west-northwestward into southeast New Mexico by Friday. Due to its close proximity, an unsettled pattern rests across South Texas through the day today. Areas of vorticity will drape across the region with significant moisture of PWATs greater than 2.25", approaching the 99th percentile. In addition, low-level forcing mechanisms such as moisture convergence near the coast, sea breeze, surface heating, outflow boundaries, and a weak low-level jet at 925mb containing 20+ knot winds will all be present. Considering the aforementioned factors and the movement of the low, expect scattered showers and thunderstorms to be primarily focused over the coast and waters early in the morning then progress inland through the afternoon, expanding in coverage as convection develops along the seabreeze and potential outflow boundaries. Activity will shift north and westward in the late afternoon as high pressure begins to build in from the east and lift support drifts northwestward. The increase in rain and cloud cover will limit highs in the low to mid 90s, but high humidity will keep heat indices elevated, ranging from 105 to 108 along portions of the Coastal Bend and Coastal Plains. High pressure continues to build in tonight with PWATs decreasing in the process. There may be a few showers and thunderstorms lingering over the northwestern Brush Country and Rio Grande Plains early this evening before drifting off into Central Texas overnight. Lows will be warm, in the mid 70s to lower 80s. Ridging continues into Friday but considering PWATs still near 2.0" across the Victoria Crossroads and waters along with greatest moisture convergence along the coast, have included slight chances of showers and thunderstorms over the waters and Victoria Crossroads early Friday morning. Dry conditions will then dominate Friday afternoon into the long-term as PWATs plummet below 1.5", near the 25th percentile. Temperatures will warm up as cloud cover decreases and skies become mostly sunny, looking at highs in the low 90s near the coast to 101 in the western Brush Country. Heat indices 105 to 109 are expected. LONG TERM (Friday Night through Wednesday)... Other than bumping up high temps a few degrees each day through Wednesday, few notable changes were needed with this forecast package. Friday night opens with the center of a subtropical high expanding over the entire TX Gulf Coast as PWATs fall to 1 to 1.5 inches. This drying along with capping around 800 mb will serve to squash daily rain chances until late Wednesday once the ridging finally subsides and we transition to a deeper easterly fetch with improving PWATs. This pattern change will be courtesy of a TUTT low reaching Deep S TX late Tue into Wed, although the brunt of deeper moisture and lift with these easterly waves is confined east of the trough's axis, so rain chances should focus primarily in our eastern counties from Wed night-Thu. Hazard-wise, heat indices should lead the way each day as we see widespread readings of 105-109, with a corridor of 110-113 possible this weekend over the Coastal Plains. MARINE... Generally weak to moderate south-southeasterly flow will continue today, then strengthen to moderate tonight through Friday. Scattered showers and thunderstorms will be possible today as a mid to upper level low moves west through the state. A break in activity is expected tonight before slight chances of showers and thunderstorms return early Friday morning. Dry conditions will take over beginning Friday afternoon. Moderate onshore flow continues Friday night through Saturday night, before trending weak from Sunday through the middle of next week. High pressure aloft will keep dry conditions intact through Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 91 78 94 79 94 / 50 10 10 0 0 Victoria 91 77 93 76 94 / 60 10 20 0 0 Laredo 95 77 101 76 103 / 30 20 0 0 0 Alice 93 76 98 75 99 / 50 10 0 0 0 Rockport 90 82 91 81 92 / 50 10 10 0 0 Cotulla 93 77 99 76 102 / 40 30 0 0 0 Kingsville 91 78 96 76 97 / 50 10 0 0 0 Navy Corpus 90 82 91 81 90 / 50 10 10 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && HAA/72...AVIATION
Hazardous weather outlook, Jul 22, 3:40 AM CDT, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 340 AM CDT Thu Jul 22 2021 TXZ229>234-239>247-342>347-442-443-447-230845- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 340 AM CDT Thu Jul 22 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Scattered thunderstorms are expected today and early evening. Heat indices 105 to 109 are possible, especially across the Coastal Plains. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heat Advisory conditions are possible daily beginning Friday. Heat indices may exceed 109, especially over the inland Coastal Plains and westward. Heat indices of 105 to 109 are possible elsewhere daily. GMZ230-235-250-255-270-275-230845- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 340 AM CDT Thu Jul 22 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Scattered thunderstorms are expected today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated thunderstorms are possible Friday morning.
In the hours before
Special weather statement, Jul 22, 2:05 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
205 PM CDT Thu Jul 22 2021
TXZ232-221945-
Bee-
205 PM CDT Thu Jul 22 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BEE COUNTY...
At 205 PM CDT, a strong thunderstorm was located near Skidmore,
moving north at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Beeville and Skidmore.
This includes the following highways...
US Highway 181 between mile markers 586 and 602.
US Highway 59 between mile markers 688 and 704.
LAT...LON 2825 9768 2821 9779 2846 9796 2853 9765
2852 9763
TIME...MOT...LOC 1905Z 164DEG 17KT 2830 9777
ADAMSSpecial weather statement, Jul 22, 2:33 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
233 PM CDT Thu Jul 22 2021
TXZ231>233-222015-
Live Oak-Bee-Goliad-
233 PM CDT Thu Jul 22 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL GOLIAD...NORTH
CENTRAL LIVE OAK AND NORTHWESTERN BEE COUNTIES...
At 233 PM CDT, a strong thunderstorm was located near Beeville,
moving northwest at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Beeville, Mineral, Tulsita, Normanna, Pettus, Pawnee and Tuleta.
This includes the following highways...
US Highway 181 between mile markers 572 and 592.
US Highway 59 between mile markers 692 and 700.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2843 9768 2835 9780 2869 9812 2870 9802
2869 9800 2872 9791 2869 9788 2867 9782
2868 9779 2867 9778 2872 9771
TIME...MOT...LOC 1933Z 156DEG 18KT 2844 9780
ADAMSSpecial weather statement, Jul 22, 2:41 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 241 PM CDT Thu Jul 22 2021 TXZ241-243-244-222030- Jim Wells-Inland Nueces-Inland San Patricio- 241 PM CDT Thu Jul 22 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NUECES...WEST CENTRAL SAN PATRICIO AND NORTHERN JIM WELLS COUNTIES... At 241 PM CDT, a strong thunderstorm was located 8 miles south of Alfred-South La Paloma, or 8 miles east of Alice, moving north at 25 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Alice, Orange Grove, San Patricio, Tecalote, Alfred-South La Paloma, Alfred, Westdale, Agua Dulce and Lake Alice. This includes US Highway 281 between mile markers 658 and 670. If outdoors, consider seeking shelter inside a building. LAT...LON 2796 9824 2802 9778 2768 9781 2764 9800 TIME...MOT...LOC 1941Z 170DEG 20KT 2778 9792 ADAMS
Special weather statement, Jul 22, 2:43 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
243 PM CDT Thu Jul 22 2021
TXZ231-232-241-244-222030-
Live Oak-Jim Wells-Inland San Patricio-Bee-
243 PM CDT Thu Jul 22 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SAN PATRICIO...
NORTHEASTERN JIM WELLS...SOUTHEASTERN LIVE OAK AND SOUTH CENTRAL BEE
COUNTIES...
At 243 PM CDT, a strong thunderstorm was located over Mathis, moving
north at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Mathis, Skidmore, Lake City, San Patricio, Tynan, West Sinton,
Argenta, Mount Lucas, Dinero, Sandia, Edroy, Lakeside and Lake Corpus
Christi.
This includes the following highways...
Interstate 37 between mile markers 23 and 55.
US Highway 181 between mile markers 596 and 608.
US Highway 59 between mile markers 702 and 708.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2798 9764 2796 9781 2797 9782 2797 9781
2799 9780 2797 9783 2833 9804 2839 9759
TIME...MOT...LOC 1943Z 171DEG 25KT 2808 9780
ADAMSSpecial weather statement, Jul 22, 2:56 PM CDT, 5 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 256 PM CDT Thu Jul 22 2021 TXZ242-243-342-343-222045- Inland Nueces-Coastal Nueces-Coastal Kleberg-Inland Kleberg- 256 PM CDT Thu Jul 22 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NUECES AND CENTRAL KLEBERG COUNTIES... At 255 PM CDT, a strong thunderstorm was located 9 miles north of Riviera Beach, or 13 miles southeast of Kingsville, moving north at 30 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Corpus Christi, Driscoll, Bishop and Petronila. This includes US Highway 77 between mile markers 674 and 686. If outdoors, consider seeking shelter inside a building. LAT...LON 2738 9754 2738 9771 2772 9787 2775 9746 TIME...MOT...LOC 1955Z 176DEG 25KT 2743 9766 ADAMS
Special weather statement, Jul 22, 3:01 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 301 PM CDT Thu Jul 22 2021 TXZ240-241-222045- Jim Wells-Duval- 301 PM CDT Thu Jul 22 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUVAL AND NORTHWESTERN JIM WELLS COUNTIES... At 300 PM CDT, a strong thunderstorm was located near San Diego, moving north at 15 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Tecalote. This includes US Highway 281 between mile markers 658 and 660. If outdoors, consider seeking shelter inside a building. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2777 9818 2781 9842 2801 9844 2797 9806 TIME...MOT...LOC 2000Z 190DEG 13KT 2785 9827 ADAMS
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:01 PM CDT | Special Weather Statement | CRP | Kleberg | 44 min |
| Jul 22, 2:05 PM CDT | Special Weather Statement | CRP | Bee | 40 min |
| Jul 22, 2:33 PM CDT | Special Weather Statement | CRP | Bee | 42 min |
| Jul 22, 2:38 PM CDT | Special Marine Warning | CRP | 52 min | |
| Jul 22, 2:41 PM CDT | Special Weather Statement | CRP | Jim Wells | 49 min |
| Jul 22, 2:43 PM CDT | Special Weather Statement | CRP | Bee | 47 min |
| Jul 22, 2:56 PM CDT | Special Weather Statement | CRP | Kleberg, Nueces | 49 min |
| Jul 22, 3:06 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad, Live Oak, San Patricio | 39 min |
| Jul 22, 3:22 PM CDT | Special Weather Statement | CRP | Duval | 23 min |
| Jul 22, 3:42 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad | 48 min |
| Jul 22, 3:51 PM CDT | Special Weather Statement | CRP | Bee | 24 min |
| Jul 22, 3:54 PM CDT | Special Weather Statement | CRP | Webb | 51 min |
| Jul 22, 3:57 PM CDT | Special Weather Statement | CRP | McMullen | 33 min |
| Jul 22, 4:02 PM CDT | Special Weather Statement | CRP | Live Oak | 28 min |
| Jul 22, 4:26 PM CDT | Special Weather Statement | CRP | Goliad | 34 min |
| Jul 22, 4:31 PM CDT | Special Weather Statement | CRP | La Salle | 29 min |
| Jul 22, 4:38 PM CDT | Special Weather Statement | CRP | La Salle | 37 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.